Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 112, NWS Indianapolis, IN

October 31, 20139 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 31, 2013, 9:34 PM EDT for 9 counties in Indiana. It was in force for 41 min. 20 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 31, 2013, 9:34 PM EDT (01:34 UTC)
Expired
Oct 31, 2013, 10:15 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 31 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 31, 9:37 PM EDTTSTM WND DMGIndianapolis, INDAUGHTER OF NWS EMPLOYEE REPORTED POWER FLASHES ON IUPUI CAMPUS.
Oct 31, 9:38 PM EDTTSTM WND DMG3 Ne Camby, INA TREE WAS DOWNED THROUGH A ROOF NEAR THOMPSON AND POWELL ROADS ON THE SOUTHWEST SIDE OF INDIANAPOLIS. REPORT RECEIVED VIA A WTHR13 METEOROLOGIST. TIME ESTIMATED BASED ON RADAR.
Oct 31, 9:38 PM EDTTSTM WND GST 507 Sw Indianapolis, INOFFICIAL WIND GUST MEASURED AT THE AIRPORT
Oct 31, 9:38 PM EDTTSTM WND GST 587 Sw Indianapolis, INOFFICIAL WIND GUST MEASURED AT THE AIRPORT
Oct 31, 9:40 PM EDTTSTM WND DMG3 E Carmel, INPOWER OUTAGE JUST EAST OF 116TH STREET AND HAZEL DELL.
Oct 31, 9:41 PM EDTTSTM WND GST 65Castleton, INHIGH WIND GUST... LARGE TREES BENDING HALFWAY OVER... ELECTRICAL TRANSFORMERS BLOWING IN THE AREA
Oct 31, 9:42 PM EDTTSTM WND DMGFishers, INTREES DOWN AT ELLER AND 106TH
Oct 31, 9:44 PM EDTTSTM WND GST 701 S Southport, INGUST REPORTED JUST NORTH OF COUNTY LINE ROAD ON US 31.
Oct 31, 9:45 PM EDTTSTM WND DMGBeech Grove, IN20 INCH DIAMETER LIVING TREE DOWN... BROKE OFF AT BASE.
Oct 31, 9:45 PM EDTTSTM WND DMGFranklin, INTREES DOWN ON VEHICLE.
Oct 31, 9:47 PM EDTTSTM WND DMGFranklin, INPATIO FURNITURE DAMAGED. LOCATION IS ESTIMATED.
Oct 31, 9:49 PM EDTTSTM WND DMG1 Nw Cumberland, INTOPS OF TREES WERE SNAPPED AND A 30 INCH DIAMETER TREE WAS DOWNED ON THE MAPLE CREEK GOLF COURSE. TIME ESTIMATED BASED ON RADAR.
Oct 31, 9:53 PM EDTTSTM WND GST 403 E Carmel, INNO DAMAGE TO REPORT.
Oct 31, 9:54 PM EDTTSTM WND GST 621 Nw Speedway, ININDOT WEATHER STATION REPORT.
Oct 31, 9:59 PM EDTTSTM WND DMGMarietta, INTREES DOWN AT SR 252 E OF I 65 IN SW SHELBY COUNTY
Oct 31, 10:03 PM EDTTSTM WND GST 60Greenfield, INMEASURED ON NORTH BROADWAY.
Oct 31, 10:05 PM EDTTSTM WND GST 54Pendleton, INNO DAMAGE TO REPORT
Oct 31, 10:05 PM EDTTSTM WND GST 65Greenfield, IN
Oct 31, 10:10 PM EDTTSTM WND GST 541 W Pendleton, IN
Oct 31, 10:25 PM EDTTSTM WND DMGFishers, INTREES DOWN AT ELLER AND 106TH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 31, 6:24 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 716 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
716 m²/s²
0-3 km storm-relative helicity
846 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

438 
WUUS53 KIND 010134
SVRIND
INC011-057-059-063-081-095-097-109-145-010215-
/O.NEW.KIND.SV.W.0112.131101T0134Z-131101T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT THU OCT 31 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
  MARION COUNTY IN CENTRAL INDIANA...
  EASTERN MORGAN COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 1015 PM EDT

* AT 932 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ZIONSVILLE TO 7 MILES SOUTHEAST OF MARTINSVILLE...
  AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  INDIANAPOLIS...SHELBYVILLE...CARMEL...SOUTHPORT...GREENWOOD...BEECH
  GROVE...FISHERS...FRANKLIN...LAWRENCE...GREENFIELD...WYNNEDALE...
  SPRING HILL...MORGANTOWN...CROWS NEST...ROCKY RIPPLE...NORTH CROWS
  NEST...MERIDIAN HILLS...MONUMENT CIRCLE...WILLIAMS CREEK AND BROAD
  RIPPLE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 80 AND 129.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 228.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 66 AND 111.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 69 AND 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3936 8567 3934 8641 3997 8634 4006 8559
TIME...MOT...LOC 0134Z 264DEG 40KT 3990 8621 3936 8629

HAIL...<.75IN
WIND...60MPH

$$

KOCH
1 follow-up statement
718 
WWUS53 KIND 010149
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 PM EDT THU OCT 31 2013

INC011-063-109-010159-
/O.CAN.KIND.SV.W.0112.000000T0000Z-131101T0215Z/
MORGAN IN-HENDRICKS IN-BOONE IN-
949 PM EDT THU OCT 31 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE...EASTERN
HENDRICKS AND EASTERN MORGAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3936 8567 3940 8611 4001 8596 4006 8559
TIME...MOT...LOC 0149Z 264DEG 40KT 4001 8591 3940 8607

$$

INC057-059-081-095-097-145-010215-
/O.CON.KIND.SV.W.0112.000000T0000Z-131101T0215Z/
SHELBY IN-MARION IN-MADISON IN-JOHNSON IN-HANCOCK IN-HAMILTON IN-
949 PM EDT THU OCT 31 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...HANCOCK...EASTERN JOHNSON...SOUTHERN MADISON...EASTERN
MARION AND SHELBY COUNTIES UNTIL 1015 PM EDT...

AT 947 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF NOBLESVILLE TO 7 MILES SOUTH OF
FRANKLIN...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...GREENFIELD...CUMBERLAND...FORTVILLE...NEW PALESTINE...
BOGGSTOWN...SPRING LAKE...INGALLS...FAIRLAND...PENDLETON...
MARIETTA...MORRISTOWN...MARKLEVILLE...GENEVA AND WALDRON.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 82 AND 98.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 208 AND 229.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 91 AND 111.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 94 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3936 8567 3940 8611 4001 8596 4006 8559
TIME...MOT...LOC 0149Z 264DEG 40KT 4001 8591 3940 8607

HAIL...<.75IN
WIND...60MPH

$$

KOCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 31, 6:45 PM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, Oct 31, 6:45 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT THU OCT 31 2013

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...

ISSUED AT 258 PM EDT THU OCT 31 2013

LOW PRESSURE WILL STRENGTHEN RAPIDLY AS IT MOVES INTO THE GREAT
LAKES LATE THIS AFTERNOON...WITH A TRAILING COLD FRONT MOVING
THROUGH THE REGION THIS EVENING. WIDESPREAD RAIN AND GUSTY WINDS ARE
EXPECTED ...WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS PRODUCING
DAMAGING WINDS THIS EVENING ALONG THE FRONT. COOLER DRIER AIR WILL
QUICKLY EXPAND INTO THE OHIO VALLEY LATE TONIGHT BEHIND THE FRONT.
OTHER THAN LOW CHANCES FOR SHOWERS ON SATURDAY...DRY CONDITIONS ARE
EXPECTED UNTIL THE APPROACH OF A COLD FRONT TUESDAY AND WEDNESDAY
BRING A RETURN THREAT FOR RAIN.

&&

.NEAR TERM /REST OF THIS AFTERNOON THROUGH TONIGHT/...

ISSUED AT 258 PM EDT THU OCT 31 2013

EVEN THOUGH WIND FIELDS WILL CONTINUE TO STRENGTHEN LATE THIS
AFTERNOON AND EARLY EVENING AS THE PARENT LOW DEEPENS OVER THE GREAT
LAKES...THE LACK OF INSTABILITY THIS FAR NORTH WILL PUT A DAMPER ON
CONVECTION DEVELOPING ALONG THE FRONT BY THIS EVENING.

AS OF 3 PM EDT THIS AFTERNOON ON THE RADAR MOSAIC...THERE IS A
CLEARLY DEVELOPED DRY SLOT ACROSS MUCH OF ERN IL AND ENCROACHING ON
ERN INDIANA. THIS WAS EXPECTED PER EARLY GUIDANCE AND WE EXPECT
PRECIPITATION TO BEGIN FILLING BACK IN AROUND 6-7 PM EDT THIS
EVENING AS THE FRONT BEGINS TO MOVE ACROSS THE AREA. AS STATED
EARLIER...AM HAVING SERIOUS DOUBTS AS TO THE SEVERE THREAT EVEN
THOUGH SPC CONTINUES TO PLACE A LARGE AREA...INCLUDING THE ENTIRE
CWA IN SLIGHT RISK. CERTAINLY CANNOT RULE OUT A FEW DAMAGING WINDS
AND TO A LESSER EXTENT ISOLATED SPIN-UP TORNADOES...BUT THIS IS NOT
LOOKING NEARLY AS IMPRESSIVE AS IT ONCE DID. BEST CHANCES FOR SEVERE
WX LOOK ACROSS THE SOUTHERN CWA IF IT DEVELOPS.

DRY SLOT PERIOD LOOKS TO END AROUND 6 PM THIS EVENING...WITH RAIN
SHOWERS AND POSSIBLY THUNDERSTORMS FILLING BACK IN WITH THE FRONTAL
PASSAGE BETWEEN THE HOURS OF 6 TO 10 PM. THIS WHEN A LINE OF
POSSIBLE STRONG TO SEVERE STORMS COULD MOVE ACROSS THE AREA. THIS
FRONT IS EXPECTED TO CLEAR MOST OF THE CWA BY MIDNIGHT WITH COOLER
AND DRIER AIR QUICKLY FILTERING BACK INTO THE REGION.

ON TEMPS...AGREE WITH PREVIOUS FORECAST...MOS GUIDANCE HAS BEEN TOO
AGGRESSIVE WITH WARMTH THE LAST FEW DAYS AND LOOKS TO BE AGAIN FOR
THE REST OF THIS AFTERNOON...EVEN WITH THE STRONGER SOUTHERLY FLOW.
GENERALLY UNDERCUT MOS GUIDANCE BY A FEW DEGREES ACROSS THE BOARD
WITH HIGHS GENERALLY HOLDING IN THE LOW 60S. LEANED CLOSER TO COOLER
MAV TONIGHT AS CLEARING LATE WITH MUCH DRIER AIR SHOULD ENABLE TEMPS
TO FALL INTO THE 40S OVER MOST OF THE FORECAST AREA.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...

ISSUED AT 258 PM EDT THU OCT 31 2013

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES SATURDAY AS AN UPPER
LEVEL WAVE TRACKS THROUGH THE LOWER GREAT LAKES...OTHERWISE FORECAST
APPEARS MUCH MORE QUIET THIS PERIOD.

A BREEZY COOL DAY IS EXPECTED FRIDAY IN THE WAKE OF THE STRONG STORM
SYSTEM. COULD SEE WIND GUSTS IN EXCESS OF 20-25MPH DURING THE
AFTERNOON BEFORE THE GRADIENT RELAXES FRIDAY NIGHT. CLOUDS WILL
GRADUALLY INCREASE DURING THE AFTERNOON AND EVENING AS AN UPPER
LEVEL WAVE TRACKS QUICKLY OUT OF THE NORTHERN PLAINS. THIS FEATURE
SET TO MOVE THROUGH THE LOWER GREAT LAKES LATE FRIDAY NIGHT AND
SATURDAY. BULK OF THE DEEPER FORCING ALOFT WILL REMAIN NORTH OF THE
FORECAST AREA...BUT PRESENCE OF HIGHER DIV Q VALUES DO SUPPORT A FEW
LIGHT SHOWERS IMPACTING MAINLY THE NORTHERN AND EASTERN PORTIONS OF
THE FORECAST AREA ON SATURDAY. WILL CONTINUE WITH LOW CHANCE POPS.
CLOUDS WILL DIMINISH AS HIGH PRESSURE BUILDS INTO THE OHIO VALLEY ON
SATURDAY NIGHT.

IN THE WAKE OF THE FRONTAL PASSAGE FRIDAY NIGHT TEMPS MUCH COOLER
THAN PAST FEW DAYS WITH HIGHS IN THE 50S AND LOWS IN THE 30S/40S
THIS PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 258 PM EDT THU OCT 31 2013

THE EXTENDED PERIOD WILL START OUT DRY WITH RIDGING ALOFT.
HOWEVER...THE RIDGE WILL START BREAKING DOWN ON MONDAY NIGHT AS A
LOW PRESSURE SYSTEM CENTERED OVER MANITOBA PUSHES EAST.  AT THE
SURFACE...A LOW AND ASSOCIATED COLD FRONT WILL TRIGGER WIDESPREAD
SHOWERS ALONG AND AHEAD OF THEM FROM TUESDAY THROUGH THURSDAY. AT
THIS TIME...ENVIRONMENT DOES NOT LOOK CONDUCIVE TO THUNDERSTORM
DEVELOPMENT...SO WILL ONLY GO WITH MENTION OF RAIN SHOWERS.  TEMPS
THROUGH THE PERIOD WILL START OUT AROUND NORMAL AND THEN FALL TO
BELOW NORMAL BEHIND AFOREMENTIONED COLD FRONT.

&&

.AVIATION /DISCUSSION FOR THE 010000Z TAF ISSUANCE/...

ISSUED AT 645 PM EDT THU OCT 31 2013

VIGOROUS UPPER SYSTEM PRECEEDED BY A COLD FRONT WILL PIVOT EAST
ACROSS THE TAF SITES THIS EVENING. THE FRONT SHOULD BE THROUGH NEAR
OR EAST OF LAF AND HUF AT 00Z THIS EVENING AND NEAR IND AND BMG AT
02Z. WINDS WILL SHIFT FROM SOUTH TO SOUTHWEST AND THEN WEST AS THE
FRONT PASSES. WINDS WILL BE NEAR 20 KNOTS WITH GUSTS TO NEAR 30
KNOTS EARLY AND GRADUALLY DIMINISH TO NEAR 10 KNOTS WITH GUSTS TO
NEAR 20 KNOTS OVERNIGHT. ANY CONVECTION INCLUDING SHOWERS COULD
PRODUCE GUSTS TO 40 KNOTS OR MORE AT IND AND BMG PRIOR TO THE
FRONTAL PASSAGE. WITH ONLY ISOLATED LIGHTNING STRIKES CURRENTLY
ACROSS SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI...AND SUNSET
COMING...WILL NOT INCLUDE ANY MENTION OF LIGHTNING IN THE TAFS...BUT
IT CAN NOT BE COMPLETELY RULED OUT...ESPECIALLY AT IND AND BMG.
RADAR TRENDS AND RAPID REFRESH REFLECTIVITY PROGS SUGGEST THE
SHOWERS WILL HANG AROUND UNTIL THE UPPER TROUGH AXIS MOVES THROUGH
LATE THIS EVENING. SO...WILL KEEP SHOWERS IN THROUGH 03Z AT LAF AND
HUF AND 05Z AT IND AND BMG. SHOULD SEE SOME VFR AFTER THE TROUGH
AXIS AS WELL AND SCATTERING AFTER 09Z. VFR WILL AGAIN BE ON THE
INCREASE FROM NORTHWEST TO SOUTHEAST AFTER 17Z ON FRIDAY AHEAD OF
ANOTHER UPPER TROUGH. THE GUSTS SHOULD FINALLY END WITH SUNSET
TOMORROW EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SMF
NEAR TERM...SMF
SHORT TERM...SMF
LONG TERM....TDUD
AVIATION...MK

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 31, 4:50 AM EDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
450 AM EDT THU OCT 31 2013

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
450 AM EDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING.

HAZARDS: HEAVY RAINFALL...DAMAGING WINDS...LIGHTNING...ISOLATED TORNADOES.

TIMING: HEAVY RAINFALL EXPECTED THIS AFTERNOON AND EVENING. THREAT
FOR DAMAGING WINDS AND ISOLATED TORNADOES BETWEEN 5 PM AND 11 PM
THIS EVENING. SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 40
MPH THROUGHOUT THE DAY.

DISCUSSION: RAIN WILL OVERSPREAD CENTRAL INDIANA THIS MORNING AND
BECOME LOCALLY HEAVY THIS AFTERNOON AS LOW PRESSURE MOVING INTO
THE GREAT LAKES STRENGTHENS. A SECONDARY LOW PRESSURE OVER THE
SOUTHERN PLAINS WILL TRACK ALONG A COLD FRONT TOWARDS THE REGION
THIS AFTERNOON...BRINGING THE THREAT FOR SEVERE WEATHER BY LATE
DAY INTO THE EVENING. DAMAGING WIND GUSTS WILL BE THE PRIMARY
HAZARD WITH ISOLATED TORNADOES ALSO POSSIBLE THIS EVENING. THE
GREATEST RISK FOR SEVERE WEATHER WILL BE ALONG AND SOUTH OF
INTERSTATE 70. RAIN WILL END AS THE FRONT MOVES EAST AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: ISOLATED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND
WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION: A COLD FRONT WILL TRACK INTO THE OHIO VALLEY BY THE
MIDDLE OF NEXT WEEK...BRINGING THE NEXT OPPORTUNITY FOR WIDESPREAD
RAIN AND ISOLATED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND
EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Oct 31, 7:01 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT THU OCT 31 2013

INZ047-054-055-062-312345-
JOHNSON-MARION-MONROE-MORGAN-
701 PM EDT THU OCT 31 2013

...STRONG THUNDERSTORM ADVISORY FOR JOHNSON...SOUTHERN MARION...
NORTHERN MONROE AND EASTERN MORGAN COUNTIES UNTIL 745 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOORESVILLE TO 7
MILES EAST OF SPENCER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MARTINSVILLE...
  BEECH GROVE...
  SOUTHPORT...
  FRANKLIN...
  GREENWOOD...
  MAHALASVILLE...
  WAVERLY...
  MORGANTOWN...
  HOMECROFT...
  TRAFALGAR...
  BARGERSVILLE...
  WHITELAND...
  NEW WHITELAND...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3924 8668 3971 8623 3972 8595 3945 8602
      3934 8630 3934 8638 3931 8638 3919 8668
TIME...MOT...LOC 2301Z 230DEG 38KT 3965 8625 3930 8658

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 9:13 PM EDTAreal Flood AdvisoryINDBoone, Clay, Hamilton, Hendricks, Parke, Putnam6 hr
Oct 31, 9:37 PM EDTSevere Thunderstorm WarningINDDelaware, Madison, Randolph53 min
Oct 31, 9:43 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings, Johnson, Lawrence and 4 more47 min
Oct 31, 9:47 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Madison43 min
Oct 31, 10:08 PM EDTSevere Thunderstorm WarningINDDecatur, Delaware, Hancock, Henry, Randolph, Rush and 1 more52 min
Oct 31, 10:28 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph47 min
Oct 31, 10:31 PM EDTSevere Thunderstorm WarningINDDecatur, Jackson, Jennings44 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.